Review: could Benadryl cause Ringing in the ears (Tinnitus)?
Summary: Ringing in the ears is found among people who take Benadryl, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Zometa, and have High blood pressure.
We study 26,435 people who have side effects while taking Benadryl from FDA and social media. Among them, 194 have Ringing in the ears. Find out below who they are, when they have Ringing in the ears and more.
You are not alone: join a mobile support group for people who take Benadryl and have Ringing in the ears >>>
Benadryl has active ingredients of diphenhydramine hydrochloride. It is often used in allergies. (latest outcomes from 29,395 Benadryl users)
Ringing in the ears
Ringing in the ears (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 19,987 Ringing in the ears patients)
On Feb, 11, 2015: 26,425 people reported to have side effects when taking Benadryl. Among them, 194 people (0.73%) have Ringing In The Ears.
Time on Benadryl when people have Ringing in the ears * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Ringing in the ears||60.87%||0.00%||0.00%||17.39%||8.70%||8.70%||4.35% |
Gender of people who have Ringing in the ears when taking Benadryl * :
|Ringing in the ears||65.66%||34.34% |
Age of people who have Ringing in the ears when taking Benadryl * :
|Ringing in the ears||0.00%||0.61%||1.23%||2.45%||3.68%||15.95%||29.45%||46.63% |
Severity of Ringing in the ears when taking Benadryl ** :
|least||moderate||severe||most severe |
|Ringing in the ears||8.33%||50.00%||41.67%||0.00% |
How people recovered from Ringing in the ears ** :
|while on the drug||after off the drug||not yet |
|Ringing in the ears||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Hypertension (29 people, 14.95%)
- Seborrhoeic dermatitis (21 people, 10.82%)
- Diarrhoea (21 people, 10.82%)
- Blood cholesterol (21 people, 10.82%)
- Fluid retention (21 people, 10.82%)
Top co-used drugs for these people * :
- Zometa (59 people, 30.41%)
- Flexeril (41 people, 21.13%)
- Diazepam (38 people, 19.59%)
- Protonix (38 people, 19.59%)
- Aspirin (37 people, 19.07%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of benadryl and ringing in the ears on
Do you have Ringing In The Ears while taking Benadryl?
You are not alone! Join a mobile support group:
- support group for people who take Benadryl and have Ringing In The Ears
- support group for people who take Benadryl
- support group for people who have Ringing In The Ears
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I injected suboxone and now i feel weird this is not the first time i done it but the first time my arm is numb all over dizziness purple pinkish splotches all over my arm wat is wrong
I shot an eighth of suboxone today and now my arm is purplish and red blotches there was no pain during or after injection only numbness dizziness and I can't get my nail nd to go to white it stays red this has never happened before.
- Does clonazapam cause tinnitus or ringing in the ears?
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
- Would the tinnitus abate with if i discontinue methotrexate?
I've just begun my 4th year of Methotrexate for Rheumatoid issue, but it also alleviated my psoriasis. I am hesitant to discontinue because the benefits are great. However, the tinnitus is becoming unbearable and almost maddening. I will more likely consider talking to my doctor about changing medications if 1. The tinnitus subsides with the discontinuance of Methotrexate and if 2. Other rheumatoid medication would not have the same issues with tinnitus. Just discovered the possible connection minutes ago and am eager and hopeful. Please help. Thank you. -Celeste
- I tested positive for methadone, i have never taken this drug (1 answer)
I tested positive for methadone, I have never taken this drug. My Dr said I had to have taken it because it was there and that a false positive is out of the question. Could my meds cause methadone to show up on a urine drug test
More questions for: Benadryl, Ringing in the ears
You may be interested at these reviews (Write a review):
- Dyphenhydramine and headaches horrible going one almost 24 hours a day for 4 weeks and cant get them to stop, now looking for cause . think its the dyphenhydramine im taking to help me sleep .
have been taking 3 dyphenhydramine for some time to help me sleep , just in last few weeks began having severe headache almost all the time.. cant get it to go away. just found out it can cause headache and am going to lower my intake to one per night and see if my headaches get better. am taking migrane meds and that hasnt helped a bit so think its not migranes im having. some other reason.
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Nightmare on benadryl
After 5 nights without sleep and not having past bad dreams, the last 2 night's taking walfrin sub, for benadryl has terrified THE WORST OF WORST dream in my 55 years. Peaceful start of a dream then seeing myself or family,friends get slottard.crazy thing is I don't watch scary movies or the news. I think I'm going to pass on this meds, and pass out next time :) thank you,God bless
- Benadryl completed suicide 50 year old
My mother comitted suicide by taking a bottle of Benadryl. She also had been drinking, she had taken xanax and drank beer, she also took 300 Benadryl pills and started having seizures and went to the hospital was brain dead and her heart stopped the next morning.
More reviews for: Benadryl, Ringing in the ears
Comments from related studies:
From this study (1 month ago):
sore joint. fingers, ankles, knees, toes.
Sometimes hips come out of joint and pop back in while sleeping/resting.
From this study (4 months ago):
My ears were bothering me last week and were clogged and had ringing in the ears. I got them cleaned and the ringing was still there. I noticed it even more when I raised my Zoloft intake.
From this study (4 months ago):
Had clogged ears with ear wax this week. Got them cleaned and noticed the ringing. Also noticed the ringing after raising my Zoloft.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.